PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry Questions on Tinnitus - March 2016

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary Keate

Tinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit Promo Code: freeship44 Ends April 4, 2016  US orders only

Hospital Roulette – What Caused Her Tinnitus?

Dear Barry,

You helped me enormously last year when an MRI caused tinnitus.  I recovered well thanks to taking your advice.  Sadly, I have once again had a setback.

I was in hospital for a couple of days with severe abdominal pains eventually traced to my lower back problems.  During that stay i was given oral morphine just once and two IV drips of paracetamol and one diclofenac rectally.  I worried about their effects and refused codeine and more NSAIDs despite a lot of pain.  The day after I returned home I noticed more tinnitus in my left ear which was very mild before and tinnitus in my right which I never had plus the return of the pressure sensation in my right.

I am so upset worried and don’t know which drug caused it or was it noise in the ward from bleeping monitors though to be honest it did not seem unduly loud.  Have you any experience of others having this problem?  I know I have not had a long duration of these meds but since my original acoustic trauma I have been very careful what I took but I was in severe pain.

I wanted if this was likely to be permanent or temporary of course no one can say for, sure but I know how knowledgeable you are on this subject.  Also what can I do to help myself?  I can even hear it over the TV which I never have before. It is not screaming but I seem to be sensitive to it.

I would appreciate any advice

Veronica

Dear Veronica,

I’m very sorry for your pain and discomfort and hope it has been reduced or eliminated.

Opioids don’t cause tinnitus and paracetamol is just acetaminophen, the ingredient in Tylenol. Diclofenac lists tinnitus as a common side effect so I think this is the culprit here. Beeping monitors are not loud enough to cause hearing damage.

This is most likely a temporary condition and it should reduce over time. You can help it go down by taking antioxidants. I recommend Arches Tinnitus Formula, 4 capsules daily, and N-Acetyl Cysteine (NAC). I don’t know if I recommended that after the MRI but NAC is a strong antioxidant and should help lower the sound level. NAC is very inexpensive and found in most health food stores. I would try 1,000 mg taken twice daily. Arches Tinnitus Formula will also help to lower the sound level. You may need to take both of these for a couple of months.

Whenever you take any unknown medication, it will be best if you use both of these beforehand. This will prevent toxic effects from the medication damage your hearing.

Best wishes for a speedy recovery.

Wishing you quiet times,

Barry Keate

A “Honey” of Tinnitus

Hello Barry,

Thirteen years ago I wrote to you about my tinnitus, it is non-stop; a type of musical sounding, choir-like humming. It can get very loud and also sounds like an engine running all the time. I wear two hearing aids for quite a few years. Now, I have just read something about honey (causing tinnitus). I have honey on my cereal each day could that be a lot of the cause?

Thank you, Hazel D.

Dear Hazel,

Thank you for your question. I doubt that honey on your cereal would cause this. Excess sugar, especially if you are diabetic, can and does cause tinnitus. Adhering to a diet suitable for diabetics can reduce the noise level. This month’s Quiet Times Newsletter featured an article on the subject: 5 Types of Sugar Substitutes: What to Avoid If You Have Tinnitus.

However, I don’t think you have that kind of tinnitus anyway. What you are describing is musical tinnitus, or musical ear syndrome. Many people who are hard of hearing have this and some people actually like it. This occurs when the brain does not have sufficient sound input and it creates its own. The sounds can be anything from choral humming to TV ads.

We published an article on musical ear syndrome you may find helpful.

Sincerely,

Barry Keate

Severe Bilateral Tinnitus

Dear Barry,

For the past 20 years I've suffered from severe bilateral tinnitus. I'm 66 years old and the ringing never stops. Past use of medication for depression and other doctor’s prescriptions may have contributed to my current hearing loss as well as severe tinnitus.

I only heard of your products today from an audiologist in Temple Texas. I use over the counter B-12, but your product may be better for me. I may try all of your products; B-12, Stress, Tinnitus, & Sleep. I have not used your products, but I'd sure like to see if I could get some relief. I'm retired from Federal Service and cannot hold or find a suitable job with my hearing, as well as a nerve disorder. Please let me know more about these products

Thanks,

James J.

Dear James,

Thank you for your question and your interest in Arches Tinnitus Formulas.

I developed these products to help with my own tinnitus. While Vitamin B12 can be helpful for some with tinnitus, our most important product is Arches Tinnitus Formula. If you only use one of our products, this should be the one. It consists of Ginkgo biloba Extract, zinc and odor controlled garlic.

Ginkgo biloba and zinc have both been confirmed in clinical studies to reduce tinnitus. Although they are not a cure, they can be helpful in reducing tinnitus sound levels. This is especially true for those who have tinnitus from hearing loss, like you and me. There are some disease conditions which cause tinnitus and Tinnitus Formula may be helpful for them but not as much as for those with hearing loss, which is the great majority of those with tinnitus. Arches Tinnitus Formula must be used for a minimum of 3 months before you can gauge how effective it will be for you.

We have developed a Ginkgo biloba Extract that has a higher concentration of the active ingredients than you can find anywhere else. We have trademarked this Ginkgo Max 26/7 to distinguish it from the more common extraction termed 24/6. Ginkgo Max 26/7 was designed specifically for people with tinnitus concentrating those ingredients that are most effective in reducing tinnitus. You can read more about Ginkgo Max 26/7 in this article.

Our other products are designed to support the Tinnitus Formula. The Tinnitus Stress Formula and B12 Formula consist of high dosage B vitamins, which are necessary for the proper functioning of the nervous system. A study conducted in Israel on Army personnel with tinnitus found the majority of them were deficient in Vitamin B12.

Our B12 is an advanced form called methylcobalamin. This is more effective than the older form called cyanocobalamin. The Stress Formula consists of capsules of which you take 2 per day. The B12 Formula is a sublingual lozenge that is allowed to dissolve under the tongue. This is because B12 is poorly absorbed when swallowed but much better absorbed directly from the mouth.

Our Sleep Formula is a high dose time-release melatonin. This helps people sleep better. Because it’s time-release, people are able to stay asleep longer and wake refreshed. Studies have shown melatonin to be very helpful for those with severe tinnitus. Because they sleep better, they are better able to concentrate during the day and feel better, not paying as much attention to the tinnitus sounds.

You can find all of these products and read about what is in them in our Tinnitus Store.

If you would like to read more about me and my struggle with tinnitus, please read Barry Keate’s Story of Tinnitus: Treatment and Relief.

I hope this is helpful for you. If you have any further questions, please send them to me.

Wishing you quiet times,

Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.